Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 26, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at May 12, 2011, 8:24 PM EDT for Wexford County, Michigan. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2011, 8:24 PM EDT (00:24 UTC)
- Expired
- May 12, 2011, 9:15 PM EDT
- In force
- 51 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 107 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
667
WUUS53 KAPX 130024
SVRAPX
MIC165-130115-
/O.NEW.KAPX.SV.W.0026.110513T0024Z-110513T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
824 PM EDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WEXFORD COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 915 PM EDT
* AT 821 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HOXEYVILLE...OR 16 MILES WEST OF CADILLAC...AND MOVING NORTHEAST AT
5 MPH.
* LOCATIONS IMPACTED INCLUDE...
HOXEYVILLE...BOON AND HARRIETTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4425 8582 4426 8582 4435 8564 4419 8542
4416 8551 4416 8574
TIME...MOT...LOC 0024Z 234DEG 5KT 4418 8573
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
648
WWUS34 KAPX 130044
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
844 PM EDT THU MAY 12 2011
MIC165-130115-
/O.CON.KAPX.SV.W.0026.000000T0000Z-110513T0115Z/
WEXFORD MI-
844 PM EDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WEXFORD COUNTY UNTIL 915 PM EDT...
AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HOXEYVILLE...OR 15 MILES WEST OF CADILLAC...MOVING NORTHEAST AT 5
MPH.
LOCATIONS IMPACTED INCLUDE...
BOON AND HARRIETTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4425 8582 4426 8582 4435 8564 4419 8542
4416 8551 4416 8574
TIME...MOT...LOC 0044Z 234DEG 5KT 4419 8570
WIND...HAIL 60MPH 1.00IN
$$307
WWUS34 KAPX 130113
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
913 PM EDT THU MAY 12 2011
MIC165-130123-
/O.EXP.KAPX.SV.W.0026.000000T0000Z-110513T0115Z/
WEXFORD MI-
913 PM EDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WEXFORD COUNTY
WILL EXPIRE AT 915 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4425 8582 4426 8582 4435 8564 4419 8542
4416 8551 4416 8574
TIME...MOT...LOC 0113Z 234DEG 5KT 4421 8565
WIND...HAIL <50MPH <.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 7:46 PM EDT, 38 minutes earlier.
Area forecast discussion, May 12, 7:46 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 746 PM EDT THU MAY 12 2011 .SYNOPSIS.../ISSUED AT 328 PM/ A BROAD AREA OF LOW PRESSURE AND COLD FRONT...WILL MOVE INTO THE GREAT LAKES TONIGHT. THIS SYSTEM WILL BRING CONTINUED CHANCES OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS TONIGHT...AND INTO THE DAY FRIDAY. SOME SCATTERED SHOWERS MAY LINGER IN THE WAKE OF THE LOW INTO THE UPCOMING WEEKEND. HIGH PRESSURE WILL USHER IN COOLER AIR BEHIND THE LOW...WITH DRY WEATHER AND BELOW AVERAGE TEMPERATURES EXPECTED EARLY NEXT WEEK. && .SHORT TERM.../ISSUED AT 328 PM/...TONIGHT UPPER RIDGE SHIFTING EAST WITH WEAKISH SW FLOW ALOFT. UPPER CLOSED LOW STILL SPINNING OVER NE/KS. CONVECTION HAS BEEN VERY SLOW...WITH CU ONLY NOW SHOWING UP ON LATEST SATELLITE IMAGERY. TWO THINGS AT PLAY HERE...STILL LOOKS LIKE MINOR RIDGING ALOFT BEHIND EARLIER DEPARTING SHORTWAVE...AND LOW LEVEL MOISTURE TRANSPORT NORTHWARD...AHEAD OF ILL DEFINED WARM FRONT HAS BEEN VERY SLOW. AS A MATTER OF FACT...NEAREST ACARS WV SOUNDING (CHICAGO)...WOULD SUGGEST THAT THERE IS NOT NEARLY THE MOISTURE AVAILABLE TO BE ADVECTED UP THIS WAY. THAT SAID...THERE IS A LINE OF LIGHT SHOWERS/VIRGA NOW WORKING UP THE SW HALF OF LOWER MICHIGAN...WITH ISOLATED SHOWERS POPPING BEHIND IT. THIS SUGGESTS THAT THERE WILL BE AT LEAST SOME INCREASED MOISTURE. THIS WILL LIKELY LIMIT THE COVERAGE OF SHOWERS AND POTENTIAL STORMS FOR LATE THIS AFTERNOON/EVENING...WITH LOWER ANTICIPATED QPF. THE MAIN SHOW WILL BE AHEAD OF WEAK SFC LOW/INVERTED TROUGH BISECTING WISCONSIN. HERE...THERE IS SOME/NOT GREAT SUPPORT ALOFT WITH GREATER INSTABILITY. AS THE WEAK SFC LOW/TROUGH ASSOCIATED WITH THIS SHOWER/STORM DEVELOPMENT PUSHES EASTWARD...AND INTO OUR NECK OF THE WOODS TONIGHT...MOISTURE TO INCREASE A BIT FURTHER. IN ADDITION...MINOR/WEAK EMBEDDED VORTICITY MAXIMA TO ROLL ACROSS THE REGION. ALL COMBINED...THERE SHOULD BE AT LEAST SOME PRECIPITATION TONIGHT. INSTABILITY ISN'T ALL THAT FANTASTIC...DECLINING INTO THE NIGHT (MUCAPES 200-400J/KG). CONSIDERING ALL THIS AND THE LATEST OBSERVATIONS...AM NOT INCLINED TO GO ANY HIGHER THAN SCATTERED 30-50 PERCENT CHANCES FOR TONIGHT. BEHIND THE INVERTED TROUGH/SFC LOW...SHALLOW AND COOLER AIR MASS (VERIFIED UPSTREAM)...MOVES IN LATE. TEMPERATURES WILL BE COOLEST BEHIND THIS FEATURE...AND LOW CLOUDS TO DEVELOP. THIS PART OF THE FORECAST HAS THE GREATEST OF CONFIDENCE IN OCCURRING. LOWS TONIGHT WILL RANGE FROM THE UPPER 40S/LOW 50S WESTERN CHIP/MACK COUNTIES TO THE 50S...AND POSSIBLY 60 DEGREES NEARER THE SAG BAY (WHERE TROUGH WILL NOT CLEAR TONIGHT). SMD && .LONG TERM.../ISSUED AT 328 PM/...FRIDAY AND BEYOND MEAN LONG WAVE PATTERN FEATURES TROFS ALONG EACH COAST OF NORTH AMERICA WITH OTHER DISTURBANCES OVER THE CENTER OF THE COUNTRY. MODIFIED REX BLOCK DEVELOPING THROUGH THIS WEEKEND NEAR THE GREAT LAKES WITH CLOSED LOW OVER THE OHIO VALLEY AND UPPER LEVEL HIGH OVER SOUTHERN CANADA. FRIDAY...WEAK MID LEVEL VORT CENTER WILL SLIDE ACROSS CENTRAL PORTIONS OF THE STATE FRIDAY MORNING...RESULTED IN SCATTERED SHOWERS/TSTMS. SUBSIDENCE BEHIND VORT CENTER AND FRONT SAGGING SLOWLY SOUTH WILL BRING INCREASINGLY DRIER AND MORE STABLE AIR INTO THE REGION AS THE DAY PROGRESSES. THINK THE BEST CHANCE OF AFTERNOON CONVECTION WILL BE SOUTH/EAST OF A LINE FROM ALPENA TO HOUGHTON LAKE...THANKS MAINLY TO DEEPER MOISTURE /WESTERN EDGE OF 850MB THETA-E RIDGE/ AND SOME LINGERING INSTABILITY /MUCAPES FROM 300-500 J/KG. IN ADDITION...THIS AREA MAY ALSO SEE WEAK LAKE BREEZE DEVELOPMENT DURING THE AFTERNOON AS 950MB FLOW REMAINS GENERALLY LESS THAN 15KTS. THESE BOUNDARIES COULD ALSO HELP TO FOCUS SCATTERED SHOWER/TSTM ACTIVITY UPON. SATURDAY/SUNDAY...PLENTY OF QUESTIONS FOR SATURDAY WITH UPPER LOW OVER THE OHIO VALLEY AND DEFORMATION PRECIPITATION ON THE NORTHERN PERIPHERY ACROSS CENTRAL AND NORTHERN MICHIGAN. BIGGEST QUESTION IS HOW FAR NORTH PCPN SHIELD GETS ON SATURDAY...WHICH REALLY DEPENDS ON WHERE UPPER LOW EVENTUALLY CLOSES OFF. RIGHT NOW...SATURDAY LOOKS TO BE A CLOUDY...DAMP AND CHILLY DAY WITH DEEP MOISTURE AND GOOD MID LEVEL OMEGA RESULTING IN LIGHT RAIN FROM TIME TO TIME. UPPER LOW GRADUALLY SLIDES A BIT FURTHER SOUTH/EAST SATURDAY NIGHT AND SUNDAY...HELPING TO PULL DEFORMATION RAIN AREA SOUTH OF NORTHERN MICHIGAN. BEST WEATHER DAY OF THE WEEKEND LOOKS TO BE SUNDAY...WITH INCREASING SUNSHINE AND DRY CONDITIONS. TEMPERATURES WELL BELOW NORMAL BOTH WEEKEND DAYS...WITH HIGHS MAINLY IN THE 50S. JK LATER PERIODS (MON NIGHT INTO THU)...FAIRLY BENIGN FORECAST IN THE WORKS HEADING THROUGH THE WEEK...THOUGH THINGS COULD TURN A BIT DICEY BY MIDWEEK PENDING PLACEMENT OF UPPER LOW FEATURE (MORE ON THAT BELOW). 4-WAVE HEMISPHERIC MEAN WAVE PATTERN EXPECTED THROUGH THE EXTENDED...FEATURING A RATHER BLOCKY PATTERN DEVELOPING OVER NORTH AMERICA...IN RESPONSE TO STRONG CLOSED ENERGY SLOWLY DIVING DOWN THE PACIFIC COAST. MEANWHILE...LEAD CLOSED LOWS ACROSS THE CENTRAL PLAINS AND NORTHERN MANITOBA TODAY EXPECTED TO "LINK UP" ACROSS THE SOUTHERN GREAT LAKES INTO LATE WEEKEND...IN RESPONSE TO BUILDING SKINNY RIDGING THROUGH THE ROCKIES. IT IS THE EVOLUTION OF THE RESULTANT CLOSED LOW THAT WILL DICTATE THE OVERALL PATTERN THROUGH MUCH OF THE WORK WEEK. GUIDANCE HAS REALLY STRUGGLED WITH PLACEMENT OF THIS FEATURE OVER THE PAST FEW DAYS (NO REAL SURPRISE GIVEN ITS COMPLEXITY)...BUT OVERALL TREND HAS BEEN FOR POTENTIAL RETROGRESSION OF THIS SYSTEM BACK TOWARD THE GREAT LAKES SOMETIME DURING THE MIDWEEK PERIOD. 12/00Z ECMWF BY FAR THE MOST AGGRESSIVE WITH THIS IDEA...THOUGH GFS/GFS ENSEMBLE MEAN HAS TRENDED SLOWLY TOWARD THIS TYPE OF SCENARIO. STILL...CONFIDENCE REMAINS SUFFICIENTLY LOW TO PRECLUDE INTRODUCTION OF SMALL POPS THROUGH A LARGE PORTION OF THE EXTENDED FORECAST. AS SUCH...DRY FORECAST WILL PREVAIL BUT WITH A TREND TOWARD SOME INCREASE IN CLOUD COVER BY WED/THU IN A NOD TO ECMWF TRENDS THE PAST FEW DAYS. HIGH TEMPS TRICKY GIVEN THE SITUATION (POTENTIAL FOR SOME BUST DAYS PENDING EARLIER RE-ARRIVAL OF RAIN/CLOUDS)...BUT TREND IS DEFINITELY TOWARD COOLER THAN NORMAL READINGS AS MODEST SHOT OF COLDER AIR PROGRESSES THROUGH THE REGION (850MB TEMPS COOLING TOWARD 0C). LAWRENCE && .MARINE.../ISSUED AT 328 PM/ MAINLY LIGHT WINDS AND LOW WAVES ARE ANTICIPATED TONIGHT THROUGH FRIDAY NIGHT AS A RELATIVELY WEAK GRADIENT REMAINS IN PLACE AS LOW PRESSURE TRACKS INTO THE OHIO VALLEY. A TIGHTENING GRADIENT IN THE WAKE OF THIS SYSTEM ON SATURDAY AND SUNDAY SHOULD PROVIDE AN UPTICK IN WIND SPEEDS OUT OF THE NORTHEAST...WITH SMALL CRAFT ADVISORY CONDITIONS POSSIBLE...ESPECIALLY SUNDAY AS COLDER AIR ARRIVES AND OVER-LAKE STABILITY DECREASES. LIGHT/VARIABLE WINDS AND CONTINUED LOW WAVES WILL RETURN HEADING INTO THE MONDAY THROUGH WEDNESDAY TIMEFRAME WITH THE ARRIVAL OF A LARGE AREA OF HIGH PRESSURE FROM CANADA. LAWRENCE && .AVIATION.../ISSUED AT 744 PM/...VALID FOR 00Z TAFS CHALLENGING/INCREASINGLY LOW CONFIDENCE TAF FORECAST CONTINUES THROUGH THE DURATION. INSOLATION DRIVEN CONVECTION CONTINUES THIS EVENING BETWEEN THE TAF SITES AS PLETHORA OF LAKE AND PREVIOUS CONVECTION DRIVEN CONVERGENCE AXES FIRE NEW SHOWER AND STORM ACTIVITY. EXPECT THIS TREND TO CONTINUE INTO THIS EVENING...WITH TAF SITES REMAINING DRY UNDER SOME SCATTERED HIGH AND MID LEVEL CLOUDS. UPSTREAM INVERTED TROUGH SLOWLY PUSHES INTO THE REGION LATER TONIGHT...PERHAPS KICKING OFF SCATTERED SHOWERS AND ISOLATED STORMS ACROSS THE AREA. CONFIDENCE IN THIS OCCURRING RATHER MINIMAL WITH QUICK LOSS OF SOLAR INSOLATION AND VERY LIMITED MID LEVEL DYNAMIC SUPPORT. WILL LEAVE VFR CIG/VIS IN LIGHT SHOWER ACTIVITY LATE AND MONITOR REAL-TIME RADAR TRENDS FOR EVENTUAL AMENDMENTS. MVFR/IFR LOW CLOUD SHIELD WILL DROP NORTH TO SOUTH BEHIND THIS TROUGH VERY LATE TONIGHT INTO FRIDAY. MAINTENANCE OF COOL NORTH TO NORTHEAST WINDS LIKELY TO KEEP MVFR OVERCAST THROUGH MUCH OF THE DAY. MSB && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, May 12, 3:36 PM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 336 PM EDT THU MAY 12 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 131115- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 336 PM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON...AND CONTINUE INTO TONIGHT ACROSS NORTHERN LOWER AND EASTERN UPPER MICHIGAN. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS ARE POSSIBLE FRIDAY MORNING ACROSS PORTIONS OF NORTHERN LOWER MICHIGAN. ANY STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JSL/SMD
In the hours before
Special weather statement, May 12, 5:12 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 512 PM EDT THU MAY 12 2011 MIZ017-018-022>024-027>030-033>035-041-122300- ALCONA MI-ALPENA MI-CHEBOYGAN MI-CRAWFORD MI-GLADWIN MI-KALKASKA MI-MISSAUKEE MI-MONTMORENCY MI-OGEMAW MI-OSCODA MI-OTSEGO MI-PRESQUE ISLE MI-ROSCOMMON MI- 512 PM EDT THU MAY 12 2011 ...SPECIAL WEATHER STATEMENT FOR DEVELOPING SHOWERS AND THUNDERSTORMS... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED WIDELY SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS INTERIOR SECTIONS OF NORTH CENTRAL LOWER MICHIGAN. THESE SHOWERS AND THUNDERSTORMS WERE DRIFTING OFF TO THE EAST AT 5 TO 10 MPH. WIND GUSTS UP TO 35 MPH...BRIEF HEAVY RAIN...AND PEA SIZE HAIL ARE POSSIBLE WITH THE STRONGER STORMS. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Special weather statement, May 12, 7:35 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 735 PM EDT THU MAY 12 2011 MIZ023-130015- MONTMORENCY MI- 735 PM EDT THU MAY 12 2011 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 732 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST WEST OF LEWISTON...MOVING EAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Special weather statement, May 12, 8:17 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 817 PM EDT THU MAY 12 2011 MIZ028-130045- CRAWFORD MI- 817 PM EDT THU MAY 12 2011 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRAYLING...MOVING NORTHEAST AT 10 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 11:54 PM EDT | Special Marine Warning | APX | 66 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.